Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 29, 2012Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 29, 2012, 10:05 PM EDT for Dodge County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2012, 10:05 PM EDT (02:05 UTC)
Expired
Jul 29, 2012, 10:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS82 KFFC 300205
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SUN JUL 29 2012

GAZ109-110-300230-
1005 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TELFAIR AND
DODGE COUNTIES UNTIL 1030 PM EDT...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF UNION TO TEMPERANCE...
MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TELFAIR AND DODGE COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE RHINE...UNION...TEMPERANCE...FIVE
POINTS...CHINA HILL...MILAN...GODWINSVILLE...CHAUNCEY...EASTMAN AND
JACKSONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3181 8314 3185 8318 3188 8318 3189 8320
      3195 8324 3197 8328 3209 8330 3210 8333
      3213 8331 3215 8332 3218 8330 3224 8336
      3220 8313 3199 8296 3178 8291 3178 8300
TIME...MOT...LOC 0206Z 283DEG 10KT 3216 8329 3204 8320
          3190 8316

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 9:43 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 29, 9:43 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 PM EDT SUN JUL 29 2012

.UPDATE...
HAVE MADE UPDATES MAINLY TO POPS FOR THE OVERNIGHT PERIOD. HAVE
REMOVED POPS FROM APPROXIMATELY MACON NORTHWARD...AND INCREASED
POPS IN THE SOUTHEAST CORNER WHERE CONVECTION CONTINUES TO LINGER
SOUTH OF THE FRONT. CAPE VALUES STILL ABOVE 2000 J/KG IN THAT AREA
OF THE CWA WITH DEWPOINTS STILL IN THE LOWER 70S. MUCH DRIER AIR
HAS FILTERED INTO THE REST OF THE AREA WITH DEWPOINTS DOWN INTO
THE LOWER 60S ACROSS THE METRO. HAVE ADDED FOG TO THE GRIDS IN THE
SOUTHERN SECTIONS AS WELL TO ACCOUNT FOR THE LINGERING MOISTURE.
THE CONVECTION HAS ALSO IMPACTED TEMPS IN THAT AREA...KEEPING
TEMPS LOWER THAN FORECAST. THINK IN THE END THE HOURLY TRENDS WILL
CATCH UP AND THUS HAVE NO PLANS TO ADJUST OVERNIGHT MIN TEMPS.
OTHERWISE...MOST GRID UPDATES ARE JUST TO CATCH UP WITH HOURLY
TRENDS. UPDATED ZONES WILL BE OUT SHORTLY.

TDP

&&

.PREV DISCUSSION... /ISSUED 758 PM EDT SUN JUL 29 2012/

PREV DISCUSSION... /ISSUED 321 PM EDT SUN JUL 29 2012/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
LATEST SFC ANALYSIS DEPICTS THE FRONT SOUTH OF THE ATL AREA BUT JUST
NORTH OF THE CSG TO MCN AREA...GENERALLY AROUND LAGRANGE TO
MILLEDGEVILLE. SO FAR ALL OF THE CONVECTION THIS AFTERNOON HAS BEEN
SOUTH OF THE FRONTAL BOUNDARY. EXPECT THIS TREND TO CONTINUE THROUGH
THE AFTERNOON AND EVENING WITH BEST CHANCES SOUTH OF THE FRONT AND
ONLY A SLIGHT CHANCE TO THE NORTH. WITH DCAPES AROUND 1000
J/KG...SVR POTENTIAL STILL EXISTS THIS AFTERNOON...WITH BEST CHANCES
ACROSS THE SOUTHEAST PART OF THE CWA. MODELS BRING SHORTWAVE INTO
NORTH GEORGIA TONIGHT AND CENTRAL GEORGIA BY THE EARLY MORNING HOURS
AND THUS MAY SEE ISOLATED TSRA OVERNIGHT. AS THE SHORTWAVE TONIGHT
SHIFTS OUT OF NORTH GEORGIA...ISOLATED TSRA CHANCES WILL DECREASE
AND THUS LIMITED POPS TO ONLY 10 PERCENT.

FOR MONDAY GREATEST MOISTURE STILL REMAINS ACROSS THE SOUTHERN
PORTION OF THE CWA AND WITH ACTIVE NORTHWEST FLOW AND DAYTIME
HEATING EXPECT THE AFTERNOON TSRA AGAIN. GFS SHOWS BEST INSTABILITY
REMAINING SOUTH OF THE CWA. SREF HOWEVER...KEEPS AN AREA OF DECENT
INSTABILITY ACROSS THE EXTREME SOUTHERN PART OF THE CWA AND EVEN
DEPICTS DCAPES OF 1000 J/KG ACROSS THE AREA AGAIN TOMORROW.
CONFIDENCE IS LOW ON JUST WHERE THE BEST CHANCE OF TSRA WILL SET
UP...ACROSS THE SOUTHERN PART OF THE CWA...OR JUST SOUTH OF IT. BY
LATE MONDAY NIGHT THE ECMWF AND NAM BRING A SHORTWAVE INTO NORTH
GEORGIA...HOWEVER THE GFS IS A LITTLE SLOWER ON THIS. ALTHOUGH THE
FIRST HALF OF THE NIGHT...AFTERNOON TSRA MAY BE WINDING DOWN...MAY
SEE ACTIVITY THROUGH THE NIGHT ACROSS NORTH GEORGIA WITH POTENTIAL
SHORTWAVE.

BASED ON RECENT TRENDS...LEANED TOWARD THE WARMER MET FOR MIN
TEMPS...ALTHOUGH STILL SOMEWHAT OF A BLEND. FOR THE MAX TEMPS THOUGH
LEANED TOWARD THE WARMER MAV.

11

LONG TERM /TUESDAY THROUGH SUNDAY/...
HAVE MADE ONLY A COUPLE OF TWEAKS TO POPS FOR WEDNESDAY AND
WEDNESDAY NIGHT. MODELS SHOWING A BIT DRIER ACROSS THE NORTH
DURING THAT TIME...IN WAKE OF TUESDAY SHORT WAVE. ONLY LOWERED
POPS A BIT...DID NOT REMOVE THEM ALTOGETHER. OTHERWISE EXTENDED
LOOKS ON TRACK WITH EARLY MORNING FORECAST AND HAVE MADE NO
CHANGES.

41

PREVIOUS LONG TERM DISCUSSION/ISSUED 350 AM EDT SUN JUL 29 2012/

DISSIPATING STATIONARY FRONT OR SURFACE TROUGH ACROSS THE AREA TO
START THE LONG TERM WITH AN UPPER TROUGH ALONG THE EASTERN
SEABOARD. MODELS INDICATING THE POTENTIAL FOR SHORT WAVES IN THE
NW FLOW ALOFT TO AFFECT THE AREA MONDAY NIGHT AND TUESDAY ALLOWING
FOR THE CHANCE OF SHOWERS AND THUNDERSTORMS. THIS POTENTIAL FOR
SHORT WAVES TO AFFECT THE FORECAST AREA LOOKS TO CONTINUE
WEDNESDAY AND THURSDAY. ON FRIDAY THE UPPER RIDGE BEGINS TO BUILD
AND LOOKS TO CONTINUE OVER THE AREA THE REST OF THE LONG TERM.
THIS SHOULD DIMINISH SOME THE OVERALL POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WITH A HIGHLY DIURNAL NATURE TO ANY CONVECTION.

HIGH TEMPERATURES SHOULD MODERATE SOME FOR THE FIRST PART OF THE
LONG TERM WITH HIGHS IN THE LOWER HALF OF THE 90S ON THE HIGH SIDE
AND THEN WARM TO THE UPPER HALF OF THE 90S TO NEAR 100 AT WEEKS END.

BDL

AVIATION...
00Z UPDATE...
VFR THROUGH THE PERIOD WITH THE EXCEPTION OF MVFR FOG AROUND
SUNRISE AT THE TYPICAL LOCATIONS...MAINLY AHN AND MCN. EXPECT
MOSTLY HIGH CLOUDS OVERNIGHT...WITH CU DEVELOPING ON MONDAY LATE
MORNING TO EARLY AFTERNOON 5-6KFT. EXPECT WINDS TO STAY ON THE
WEST SIDE EXCEPT FOR AHN...THOUGH SOME GUIDANCE DOES BRING NE
WINDS TO THE METRO TAFS. SPEEDS DIMINISHING GENERALLY BELOW 5KT
TONIGHT AND BACK ABOVE 5KT MONDAY. CHANCE OF THUNDER NOT GREAT
ENOUGH ON MONDAY AFTERNOON TO INCLUDE AT THIS TIME.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON CIGS...VSBY...WIND SPEED...CONVECTION.
MEDIUM-HIGH ON WIND DIRECTION.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  96  71  92 /  10  20  20  40
ATLANTA         73  94  73  93 /  10  20  20  40
BLAIRSVILLE     64  89  68  87 /  10  20  20  50
CARTERSVILLE    64  95  70  92 /  10  20  20  40
COLUMBUS        74  96  73  94 /  10  30  30  40
GAINESVILLE     70  93  72  90 /  10  20  20  50
MACON           71  96  72  93 /  10  30  30  40
ROME            65  95  71  93 /  10  20  20  40
PEACHTREE CITY  65  93  71  93 /  10  20  20  40
VIDALIA         74  94  74  95 /  80  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 29, 5:30 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SUN JUL 29 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 PM EDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS
EVENING.

.SYNOPSIS...
A WEAK COLD FRONT WILL BECOME STATIONARY ACROSS CENTRAL GEORGIA
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE DAMAGING WINDS AND
LIGHTNING. SEVERE STORMS WILL BE POSSIBLE ACROSS CENTRAL GEORGIA
FROM NEAR HAWKINSVILLE TO SWAINSBORO AND SOUTH...THIS EVENING.

.DISCUSSION...
SOUTH OF THE FRONT CAPES WILL INCREASE 1500 TO 3000 THIS AFTERNOON.
THIS INSTABILITY COMBINED WITH GOOD LOW LEVEL MOISTURE AND
CONVERGENCE NEAR THE FRONT WILL GIVE THE POSSIBILITY FOR ISOLATED
SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

16

In the hours before

Special weather statement, Jul 29, 4:47 PM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT SUN JUL 29 2012

GAZ110-111-292115-
447 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHEELER AND TELFAIR COUNTIES UNTIL 515 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED JUST WEST OF MCRAE...MOVING EAST AT 10
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHEELER AND TELFAIR COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE HELENA...MCRAE...SCOTLAND AND TOWNS.
MOVE INDOORS UNTIL THE STORM PASSES AND YOU CAN NO LONGER HEAR
THUNDER. MANY LIGHTNING DEATHS OCCUR AFTER THE RAIN HAS ENDED.

&&

LAT...LON 3205 8270 3192 8283 3202 8299 3209 8290
TIME...MOT...LOC 2046Z 286DEG 10KT 3205 8291
Special weather statement, Jul 29, 5:17 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SUN JUL 29 2012

GAZ102-292130-
517 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...DIME SIZED
HAIL AND 40 MPH WINDS IN SOUTHWEST STEWART COUNTY UNTIL 530 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 6 MILES WEST OF SANFORD...MOVING
SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS SOUTHWEST STEWART COUNTY THROUGH 545 PM EDT. MOVE INDOORS
UNTIL THE STORM PASSES AND YOU CAN NO LONGER HEAR THUNDER. MANY
LIGHTNING DEATHS OCCUR AFTER THE RAIN HAS ENDED.

&&

LAT...LON 3195 8497 3197 8497 3197 8504 3198 8506
      3200 8507 3201 8506 3207 8506 3209 8501
      3193 8487 3192 8492
TIME...MOT...LOC 2116Z 333DEG 14KT 3201 8503
Special weather statement, Jul 29, 9:10 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT SUN JUL 29 2012

GAZ111-112-300145-
910 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER AND
MONTGOMERY COUNTIES UNTIL 945 PM EDT...

AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JORDAN...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHEELER AND MONTGOMERY COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE GLENWOOD...ALAMO...SPRING HILL...
JORDAN...CHARLOTTEVILLE...UVALDA AND ALSTON. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3198 8271 3201 8273 3200 8276 3202 8279
      3205 8281 3206 8284 3221 8274 3210 8246
      3200 8248 3194 8251 3195 8256 3193 8261
TIME...MOT...LOC 0110Z 299DEG 12KT 3209 8270
Special weather statement, Jul 29, 10:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SUN JUL 29 2012

GAZ109-110-300230-
1005 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TELFAIR AND
DODGE COUNTIES UNTIL 1030 PM EDT...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF UNION TO TEMPERANCE...
MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TELFAIR AND DODGE COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE RHINE...UNION...TEMPERANCE...FIVE
POINTS...CHINA HILL...MILAN...GODWINSVILLE...CHAUNCEY...EASTMAN AND
JACKSONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3181 8314 3185 8318 3188 8318 3189 8320
      3195 8324 3197 8328 3209 8330 3210 8333
      3213 8331 3215 8332 3218 8330 3224 8336
      3220 8313 3199 8296 3178 8291 3178 8300
TIME...MOT...LOC 0206Z 283DEG 10KT 3216 8329 3204 8320
          3190 8316

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:10 PM EDTSpecial Weather StatementFFCWheeler35 min
Jul 30, 3:46 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jul 30, 4:30 PM EDTSpecial Weather StatementFFCEmanuel30 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.